Alert archive / Colorado / River Flood Warnings in 2015
River Flood Warning 30, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood warning at Jun 15, 2015, 8:24 PM MDT for Jefferson County, Colorado. It took effect at Jun 16, 2015, 12:00 AM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 8:24 PM MDT (02:24 UTC)
- In effect from
- Jun 16, 2015, 12:00 AM MDT
- Expired
- Jun 17, 2015, 9:00 AM MDT
- In force
- 33 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Platte River at South Platte (SPTC2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.5 ft
- Major stage
- 9.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 8:13 PM MDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 8:13 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 813 PM MDT MON JUN 15 2015 .UPDATE... ISSUED AT 809 PM MDT MON JUN 15 2015 WK DISTURBANCE IS MOVING ACROSS THE FRONT RANGE WHICH IS ALLOWING FOR SOME INCREASE IN TSTM ACTIVITY ESPECIALLY ACROSS NRN AREAS. OVERALL WILL NOT CHANGE MUCH FM CURRENT FCST. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 320 PM MDT MON JUN 15 2015 A WEAK WESTERLY FLOW ALOFT WILL BE OVER THE REGION THROUGH THE EVENING. THE AIRMASS OVER THE NORTHEAST PLAINS HAS BEEN CAPPED IN A COOL POST FRONTAL ENVIRONMENT. TEMPERATURES WERE EXPECTED TO CREEP TO NEAR 74...BUT THAT HAS NOT BEEN MET YET. THE LATEST RUC DOES NOT DEVELOP ANY QPF OVER THE NORTHEAST PLAINS THIS EVENING AND CONFINES IT TO THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE. WL KEEP CHC POPS GOING FOR THESE AREAS WITH JUST SLGT CHC POPS FOR THE NORTHEAST PLAINS...AND EVEN THAT MAY BE OVERDONE. OVERNIGHT...THE FLOW ALOFT INCREASE AS A SHORT WAVE MAKES ITS WAY ACROSS WYOMING AND BRUSHES NORTHERN COLORADO LATE TONIGHT INTO TUESDAY MORNING. WL KEEP SOME POPS IN THE GRIDS ALONG THE NORTHERN BORDER THROUGH THAT TIME. BY LATE TUESDAY MORNING/TUESDAY AFTERNOON...THE MDLS DEVELOP SOME GOOD MID LEVEL SUBSIDENCE OVER WYOMING AND POSSIBLY NORTHERN COLORADO. FORECAST SOUNDINGS ARE DRIER IN THE LOWER LEVELS...BUT WITH NEUTRAL QG FORCING OVER THE CWFA...SUFFICIENT MID LEVEL MOISTURE AND HEATING IN THE AFTERNOON TO PRODUCE SCATTERED THUNDERSTORMS. THE IMPROVED STORM MOTIONS AND DRIER AIR IN THE LOWER LEVELS SHOULD INHIBIT ANY THE HEAVY RAINFALL POTENTIAL. THE DAY 2 SVR OUTLOOK HAS THE NORTHEAST CORNER OF COLORADO ON TUESDAY...BUT THE SHORT WAVE COULD SHIFT MOST OF THIS FURTHER NORTH AND EAST OF COLORADO BY THE AFTERNOON ...WL HAVE TO WAIT AND SEE. ALSO ADD AREAS OF FOG EAST OF A STERLING TO AKRON LINE LATE TONIGHT AND TUESDAY MORNING. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 320 PM MDT MON JUN 15 2015 SCATTERED THUNDERSTORMS WILL CONTINUE EARLY TUESDAY EVENING THEN DECREASE AS THERE IS A LOSS OF THE SUNS HEAT. EXCEPTION MAY BE OVER THE FAR NORTHEASTERN CORNER OF THE STATE WHERE AN INCREASE IN MOISTURE FROM THE UPPER SHORTWAVE TO OUR NORTH AND AREAS AHEAD OF A DRYLINE WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG...WITH A POSSIBLE MCS TO FORM. WITH HIGH SURFACE PRESSURE OVER SOUTH DAKOTA AND NEBRASKA...ACTIVITY IS EXPECTED TO PUSH SOUTH AND EAST THROUGH THE NIGHT. COULD ALSO SEE A FEW ISOLATED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AS MOISTURE AND WEAK QG LIFT MOVES OVERHEAD. SOME STABILITY TO OVERCOME WEDNESDAY MORNING AND EARLY AFTERNOON...BUT OVERALL EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SPREAD WEST TO EAST ACROSS THE AREA. EXPECT VERY SIMILAR MAX TEMPERATURES COMPARED TO TUESDAY. NAM MODEL SHOWS MORE MOISTURE AND CAPE FOR THE EASTERN PLAINS THAN THE OTHER MODELS...WILL KEEP COVERAGE TO SCATTERED FOR THE TIME BEING. AGAIN...WILL HAVE A SLIGHT CHANCE OF STRONGER STORMS OVER THE PLAINS. UPPER RIDGE WILL PUSH OVERHEAD THURSDAY FOR DRYING CONDITIONS IN THE MID AND UPPER LEVELS FROM WEST TO EAST THURSDAY...BUT LOW LEVEL MOISTURE WILL STILL REMAIN FOR ANOTHER DAY OF AFTERNOON AND EVENING STORMS. MAX TEMPERATURES WILL BE HIGHER WITH WARM ADVECTION. A SURFACE TROUGH DEEPENING OVER THE EASTERN PLAINS AND THE UPPER RIDGE ALOFT ON FRIDAY WILL BRING THE WARMEST AND DRIEST DAY ACROSS THE AREA OF THE WEEK. TEMPERATURES SHOULD BE IN THE 90S OVER THE PLAINS. A COUPLE OF DISTURBANCES OVER THE NORTHERN ROCKIES SATURDAY AND SUNDAY WILL LIKELY SEND DOWN COOLER AIR FOR THE WEEKEND FOR THE PLAINS...BUT NOT MUCH IN THE WAY OF MOISTURE. COULD SEE A FEW SHOWERS BUT OVERALL THE AIRMASS WILL BE DRIER. MONDAY'S TEMPERATURES WILL LIKELY REBOUND WARMER AS THE UPPER RIDGE CONTINUES TO BUILD OVER THE AREA AND NO SURFACE FRONTS ARE EXPECTED. && .AVIATION...(FOR THE TAFS THROUGH 06Z TUESDAY EVENING) ISSUED AT 809 PM MDT MON JUN 15 2015 WINDS WILL GRADUALLY SHIFT FM ESE TO MORE SSE BEFORE MIDNIGHT AND THEN BECOME SSW BY 09Z. ISOLD TSTMS WILL BE POSSIBLE THRU 04Z. && .HYDROLOGY... ISSUED AT 320 PM MDT MON JUN 15 2015 CHANCE FOR HEAVY RAIN PRODUCING THUNDERSTORMS AS LESSENED THIS AFTERNOON AND THE AIRMASS HAS BEEN CAPPED FOR THE MOST PART. COULD SEE SOME OF THOSE STORMS DEVELOP OVER THE FOOTHILLS AND PALMER DIVIDE THIS EVENING BUT NOT MUCH ELSEWHERE. ON TUESDAY...THE STORMS WILL BE HIGHER BASED AND HAVE BETTER MOVEMENT TO HEAVY RAINFALL THREAT WILL BE LOWER. NO CHANGES TO CURRENT FLOOD WARNINGS ALONG THE S PLATTE...CACHE LA POUDRE RIVERS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RPK SHORT TERM...COOPER LONG TERM...KRIEDERMAN AVIATION...RPK HYDROLOGY...COOPER
Hazardous weather outlook, Jun 15, 10:37 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1037 AM MDT MON JUN 15 2015 COZ030>051-160445- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1037 AM MDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY NOON ACROSS THE MOUNTAINS AND THEN SPREAD OVER THE PLAINS THROUGH THE REST OF THE AFTERNOON AND EVENING. EXPECT HEAVY RAIN...HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS WITH THE STRONGER STORMS. RAINFALL RATES COULD APPROACH ONE INCH IN 30 MINUTES OR LESS. MOISTURE LEVELS HAVE INCREASED ACROSS LOWER ELEVATIONS TODAY...FOLLOWING A WEAK FRONTAL SURGE. THIS WILL RESULT IN HIGHER INSTABILITY IN THE ATMOSPHERE. THE FOCUS FOR THE STRONGER STORMS WILL BE OVER THE FOOTHILLS...PALMER DIVIDE AND PARK COUNTY THIS AFTERNOON AND EARLY EVENING. THE STORMS WILL DIMINISH LATER THIS EVENING AND OVERNIGHT OVER THE PLAINS. IN THE MOUNTAINS HOWEVER...A SYSTEM MOVING ACROSS WYOMING LATE TONIGHT WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS OVERNIGHT...ESPECIALLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY WITH A DECREASE IN CHANCES FRIDAY THROUGH THE WEEKEND. A FEW OF THESE STORMS WILL BE ABLE TO PRODUCE HEAVY RAIN...HAIL AND GUSTY WINDS TUESDAY THROUGH THURSDAY...MOST LIKELY OVER THE EASTERN PLAINS. TEMPERATURES WILL BE WARMING TO ABOVE NORMAL READINGS THROUGH THE END OF THE WORK WEEK...BEFORE A SLIGHT COOL DOWN IS EXPECTED THIS WEEKEND. MOIST SOIL CONDITIONS AND WARMER TEMPERATURES ACROSS NORTHERN COLORADO THIS WEEK AND WILL CONTINUE CREEKS AND RIVERS TO RUN HIGHER THAN NORMAL DUE TO SHOWERS AND INCREASED SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER 3 PM. COOPER/KRIEDERMAN
In the hours before
Special weather statement, Jun 15, 2:31 PM MDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
231 PM MDT MON JUN 15 2015
COZ037-152115-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
231 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 315 PM MDT...
AT 230 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF LAKE GEORGE...OR 31 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE GEORGE.
LAT...LON 3896 10543 3910 10540 3910 10537 3911 10537
3912 10533 3897 10533
TIME...MOT...LOC 2030Z 289DEG 16KT 3905 10535
DANKERSThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:31 PM MDT | Severe Thunderstorm Warning | BOU | Park | 29 min |
| Jun 15, 11:01 PM MDT | Flash Flood Warning | BOU | Elbert | 4 hr |
| Jun 15, 11:46 PM MDT | Areal Flood Advisory | BOU | Elbert | 3 hr |
| Jun 16, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 36 min |
| Jun 16, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 45 min |
Nearby
River Flood Warnings in Colorado, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.